Thunderstorm Wind, Nodaway
- When
- March 30, 9:00 AM CST
- Where
- Nodaway County, 5 mi E of Maryville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.350, -94.767
Thunderstorm winds broke off 18 to 24 inch tree limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 30, 3:40 AM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CST WED MAR 30 2005 .DISCUSSION... FORECAST CONCERN ON THE FOREFRONT IS HOW PRECIPITATION WILL PAN OUT TODAY AS THE SLOW MOVING UPPER/SURFACE LOW CRAWL NORTHEAST. ONGOING PRECIPITATION IS ALIGNED ALONG AND TO THE WEST OF THE SURFACE TROUGH/FRONTAL BOUNDARY STRETCHING FROM SOUTHEAST MINNESOTA BACK ACROSS EASTERN NEBRASKA AND INTO CENTRAL KANSAS. THE SURFACE LOW TRACK ACROSS THE EXTREME NORTHWEST CORNER OF MISSOURI TOWARD NORTHEAST IOWA IS AGREED UPON BY THE MODELS...HOWEVER THE SPEED WITH WHICH THIS WILL TAKE PLACE TODAY IS NOT IN AS MUCH CONSENSUS. THE NAM AND UKMET ARE SLOWER WITH THE PROGRESSION OF THE FRONT BY 2-3 HOURS VERSUS THE GFS. THE FRONTAL PROGRESSION LAST NIGHT WAS MUCH SLOWER THAN PREVIOUS MODEL RUNS...THEREFORE AM THINKING THE SLOWER NAM/UKMET MAY BE MORE ON THE RIGHT TRACK. HAVE GONE WITH THE SIMILAR NAM AND UKMET FOR THE NEXT 24 HOURS OR SO...AND THEN WENT WITH A COMPROMISE WITH THE GFS THEREAFTER. THE SLOW PROGRESSION OF THE FRONT THIS MORNING AFFECTS THE TIME AT WHICH PRECIPITATION WILL GET INTO NORTHWEST MISSOURI. HAVE BEEN WATCHING A DRY PUNCH MOVING ACROSS EASTERN KANSAS AND NOW INTO WESTERN MISSOURI...SEEN BY THE MIDLEVEL CLOUD SUPPRESSION ON THE 11-3.9 MICRON SATELLITE IMAGERY. THIS CORRESPONDS TO A WEDGE OF DRIER DEWPOINTS AT 850MB. IT MAY TAKE THE BETTER PART OF THE MORNING HOURS FOR A MID LEVEL MOISTURE TO RECOVER ACROSS THE FORECAST AREA. EXCEPT FOR THE FAR NORTHWEST CORNER OF MISSOURI...WHERE THE FRONT IS EXPECTED TO REACH RIGHT AROUND THE NOON HOUR...PRECIPITATION CHANCES LOOK PRETTY SLIM FOR THE REST OF THE AREA UNTIL THIS AFTERNOON. AS THE FRONT SLOWLY DRAGS EAST THIS AFTERNOON...PRECIPITATION CHANCES WILL INCREASE ACROSS NORTHERN MISSOURI IN CLOSER PROXIMITY TO THE SURFACE AND UPPER LOWS. CANT RULE OUT SOME ISOLATED THUNDER WITH THE PRECIPITATION TODAY...BUT BETTER CHANCES FOR STORMS LOOK TO BE ON THE NORTHEAST PERIPHERY OF THE FORECAST AREA WHERE CAPES INCREASE...THERE IS LESS OF A MID LEVEL CAP TO OVERCOME AND BETTER MOISTURE IS PROGGED NEAR THE FRONT. THE SLOWER PROGRESSION OF THE FRONT WILL ALLOW TEMPERATURES TODAY TO UNDERGO A BIT MORE WARMING THAN PREVIOUSLY THOUGHT...ESPECIALLY IN NORTH CENTRAL AND CENTRAL MISSOURI WHERE THE FRONT IS NOT EXPECTED UNTIL TONIGHT. WINDS WILL BECOME STRONG AGAIN TODAY...WITH 850MB WINDS OF 40 KNOTS THROUGH THE AFTERNOON. MIXING AHEAD OF THE FRONT WILL ALLOW FOR GUSTS AT THE SURFACE TO REACH 30 TO 35 MPH THROUGH THE AFTERNOON HOURS. THE SURFACE AND UPPER LEVEL LOWS WILL PULL NORTHEAST TONIGHT WITH THE SURFACE FRONT EXITING THE EASTERN FORECAST AREA. THIS WILL SHUT DOWN PRECIPITATION CHANCES BY TOMORROW MORNING. A SECOND UPPER LOW WILL THEN MOVE ACROSS THE SOUTHERN PLAINS AT THE BASE OF THE MAIN UPPER TROUGH LATE THURSDAY INTO FRIDAY. MODEL DISAGREEMENT REMAINS AS TO THE SOUTHWARD LOCATION OF THE ASSOCIATED SURFACE LOW. THE NORTH EDGE OF THE PRECIPITATION SHIELD MAY MAKE IT AS FAR AS THE SOUTHERN FORECAST TIER...SO HAVE MAINTAINED LOW END PRECIPITATION CHANCES THERE. MADE NO CHANGES BEYOND FRIDAY WITH WARMING TEMPERATURES THROUGH THE WEEKEND AS UPPER RIDGING MOVES ACROSS THE CENTRAL STATES. STOFLET && .PREV DISCUSSION... 309 PM TUE... AFTERNOON SATELLITE IMAGERY SHOWS A VIGOROUS MID/UPPER TROUGH APPROACHING THE OKLAHOMA/TEXAS PANHANDLE...WHILE SURFACE OBSERVATIONS DEPICT A LOW PRESSURE CENTER OVER THE EASTERN DAKOTAS. ATTENDANT SURFACE FRONT EXTENDS SOUTH ACROSS EASTERN NEBRASKA AND CENTRAL KANSAS. TIGHT PRESSURE GRADIENT IN ADVANCE OF THE APPROACHING TROUGH HAS YIELDED WIND GUSTS IN THE 20 TO 30 MPH RANGE...WITH OCCASIONAL GUSTS TO 35 MPH IN SOME LOCATIONS THIS AFTERNOON. DEVELOPING SURFACE LOW OVER WESTERN KANSAS IS FORECAST TO CONTINUE DEEPENING AND SHIFT EAST/NORTHEAST TONIGHT ALONG WITH THE MID/UPPER LOW. INTENSE FORCING IS PROGGED TO ACCOMPANY THE CYCLONE TONIGHT. THIS SYNOPTIC SET-UP WOULD BE CONDUCIVE TO A SEVERE WEATHER EVENT...WITHOUT THE ABSENCE OF ONE MAJOR FACTOR-LOW LEVEL MOISTURE. SURFACE DEWPOINTS ARE STILL IN THE MID TO UPPER 40S THIS AFTERNOON...AND ONE NEEDS TO LOOK ALL THE WAY TO SOUTHERN TEXAS/LOUISIANA TO FIND DEWPOINTS IN THE UPPER 50S. HOWEVER...STRONG ISENTROPIC ASCENT ASSOCIATED WITH THE LOW SHOULD BE ADEQUATE FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI TONIGHT INTO WEDNESDAY MORNING. ANTICIPATE MOST OF THE THUNDERSTORM ACTIVITY TO BE ELEVATED IN NATURE...WITH HAIL POSSIBLE AS LAPSE RATES STEEPEN TO AROUND 7.5 C/KM AHEAD OF THE LOW AND NAM-PROGGED MUCAPE VALUES NEAR 1000 J/KG. CAN NOT RULE OUT ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AREAS ON WEDNESDAY AS THE MID/UPPER TROUGH TRANSLATES ACROSS THE REGION. IN THE WAKE OF THE ACCOMPANYING SURFACE FEATURE...A TIGHT PRESSURE GRADIENT WILL CONTRIBUTE TO ANOTHER WINDY DAY. WILL NEED TO MONITOR THE SITUATION FOR THE WIND ADVISORY POTENTIAL...AS 1000 MB GEOSTROPHIC WIND SPEEDS ARE FORECAST TO APPROACH 60 KNOTS ON WEDNESDAY AFTERNOON ACROSS NORTHERN MISSOURI. THIS WOULD TRANSLATE TO THE POSSIBILITY OF WIND GUSTS OVER 40 MPH...ALTHOUGH CLOUD COVER MAY REDUCE THE GUST POTENTIAL. HAVE LOWERED PRECIPITATION CHANCES IN THE WEDNESDAY NIGHT TO THURSDAY TIMEFRAME. MOST OF THE ENERGY AND MOISTURE IN THE BASE OF THE LONGWAVE TROUGH APPEAR TO REMAIN TO THE SOUTH OF THE FORECAST AREA...SO HAVE REMOVED CHANCE POPS IN ALL BUT THE EXTREME SOUTHERN AREAS OF THE CWA. THE EXTENDED FORECAST BEGINS AS THE UPPER LEVEL LOW IS EXITING THE CENTRAL PLAINS. COOLER AIR IS STILL ADVECTING IN...SO HIGHS WILL BE IN THE 50S ON FRIDAY WHILE CLOUD COVER EXITS. AFTER THAT A WARM UP FOR THE WEEKEND AHEAD OF A WEAK SURFACE BOUNDARY THAT AFFECTS NORTHERN MO ON SUNDAY. HAVE ADDED SOME CLOUD COVER UP NORTH...BUT NOT SURE THERE WILL BE MUCH MOISTURE. WILL NOT SEE MUCH OF A SHORT WAVE TO SET THINGS OFF UNTIL THE NEXT UPPER LEVEL TROF MOVES THROUGH. THIS NEXT TROF IS EXPECTED ON MONDAY NIGHT INTO TUESDAY. HAVE INTRODUCED RAIN CHANCES...HOWEVER THIS LOW WILL MOVE TO OUR NORTH SO WE MAY BE ON THE SOUTHERNMOST EDGE OF THE PRECIP. SCHMIT/LVQ && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 549 AM CST WED MAR 30 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311200- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE NORTH OF THE MISSOURI RIVER TODAY...AS A SURFACE FRONT MOVES ACROSS THE AREA. STABILITY WILL DECREASE THIS AFTERNOON ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI...INCLUDING THE KIRKSVILLE AND MACON AREAS... ALLOWING STORMS TO BECOME STRONG AND CAPABLE OF PRODUCING WINDS TO 50 MPH AND HAIL TO THE SIZE OF DIMES. THE STORMS WILL INTENSIFY AS THEY CONTINUE TO DEVELOP ACROSS EXTREME EASTERN MISSOURI...WITH SEVERE STORMS EXPECTED TO REMAIN TO THE EAST OF THE OUTLOOK AREA. SOUTHWEST WINDS WILL BE STRONG TODAY AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH. THE STRONG WINDS WILL COMBINE WITH REDUCED RELATIVE HUMIDITIES THIS AFTERNOON AND RESULT IN AN INCREASED FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. STOFLET
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 751 AM CST WED MAR 30 2005 MOZ002-011-012-301430- ANDREW-HOLT-NODAWAY- 751 AM CST WED MAR 30 2005 ...SIGNIFICANT WEATHER ADVISORY FOR ANDREW...HOLT AND NODAWAY COUNTIES... AT 747 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FILLMORE...OR 21 MILES NORTH OF ST JOSEPH... AND MOVING NORTH AT 45 MPH. THIS STORM WILL BE... NEAR GRAHAM BY 800 AM CST. 6 MILES WEST OF ARKOE BY 810 AM CST. NEAR MARYVILLE BY 815 AM CST. NEAR PICKERING BY 825 AM CST. 4 MILES SOUTHWEST OF HOPKINS BY 830 AM CST. SMALL HAIL IS EXPECTED WITH THIS STORM. LAT...LON 4002 9513 3998 9490 4066 9467 4072 9498 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 833 AM CST WED MAR 30 2005 MOZ002-301500- NODAWAY- 833 AM CST WED MAR 30 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NODAWAY COUNTY... AT 828 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARKOE...OR 6 MILES SOUTH OF MARYVILLE...AND MOVING NORTH AT 35 MPH. THIS STORM WILL BE... NEAR PICKERING BY 850 AM CST. NEAR HOPKINS BY 900 AM CST. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM...AS WELL AS BRIEF HEAVY DOWNPOURS. LAT...LON 4023 9499 4020 9476 4066 9460 4070 9489 LVQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 838 AM CST WED MAR 30 2005 MOZ013-021-301515- CLINTON-DE KALB- 838 AM CST WED MAR 30 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND DEKALB COUNTIES... AT 833 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLATTSBURG...OR 23 MILES SOUTHEAST OF ST JOSEPH...AND MOVING NORTH AT 40 MPH. THIS STORM WILL BE... NEAR PERRIN BY 845 AM CST. NEAR STEWARTSVILLE BY 850 AM CST. NEAR OSBORN BY 855 AM CST. NEAR AMITY BY 900 AM CST. NEAR MAYSVILLE BY 905 AM CST. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM...AS WELL A BRIEF HEAVY DOWNPOUR AND WIND GUSTS TO 40 MPH. LAT...LON 3955 9465 3948 9443 3986 9424 3991 9449 LVQ
The Omaha radar (KOAX), 173 km away, was scanning. The volume nearest the first event began at 14:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds broke off 18 to 24 inch tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438049.